Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 15, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 10, 2018, 6:58 PM CST for Cherokee County, Wagoner County, Oklahoma. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2018, 6:58 PM CST (00:58 UTC)
- Expired
- Mar 10, 2018, 7:30 PM CST
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherokee County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 7:02 PM CST | HAIL 0.88 | Wagoner, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 3:43 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619
WUUS54 KTSA 110058
SVRTSA
OKC021-145-110130-
/O.NEW.KTSA.SV.W.0015.180311T0058Z-180311T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
658 PM CST SAT MAR 10 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
East central Wagoner County in northeastern Oklahoma...
West central Cherokee County in east central Oklahoma...
* Until 730 PM CST
* At 658 PM CST, a severe thunderstorm was located over Wagoner,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Wagoner... Hulbert...
Sequoyah State Park... Lost City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3594 9542 3600 9542 3604 9513 3584 9512
TIME...MOT...LOC 0058Z 279DEG 25KT 3596 9535
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
508
WWUS54 KTSA 110115
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
715 PM CST SAT MAR 10 2018
OKC021-145-110130-
/O.CON.KTSA.SV.W.0015.000000T0000Z-180311T0130Z/
Wagoner OK-Cherokee OK-
715 PM CST SAT MAR 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CST
FOR EAST CENTRAL WAGONER AND WEST CENTRAL CHEROKEE COUNTIES...
At 715 PM CST, a severe thunderstorm was located over Sequoyah State
Park, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Wagoner... Hulbert...
Sequoyah State Park... Lost City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3592 9537 3599 9536 3604 9513 3584 9512
TIME...MOT...LOC 0115Z 291DEG 23KT 3592 9524
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 5:38 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 10, 5:38 PM CST, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 538 PM CST Sat Mar 10 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Ongoing storm over west central AR likely mark the convective peak prior the frontal passage and forecasts will temper back the thunder mention later this evening. Brief period of MVFR ceilings possible prior the front mainly for SE OK into W AR, otherwise VFR ceilings with an increase in winds behind the front. && .PREV DISCUSSION... /Issued 324 PM CST Sat Mar 10 2018/ DISCUSSION... A narrow differential heating zone along with a diffuse surface boundary has yielded scattered showers and thunderstorms across parts of eastern OK over the past 1-2 hours. This activity has gradually increased in coverage/intensity recently, along with a report of small hail. Hi-res models trends suggests that the boundary will remain activity well into the evening, with clusters of storms eventually peeling into western AR. Instability along with bulk shear values around 50-60kt are supportive of large hail and some strong wind gusts. Will also need to monitor an isolated heavy rain threat, with some training of cells likely into the evening. The storm threat will shift southeast later tonight as the upper wave and cold front pushes into the region. The cold front will clear the area late tonight, with a breezy and chilly Sunday on tap. Surface ridging conditions will persist through around mid-week, with seasonally cool weather prevailing. Strong height rises along with low-level return flow will result in an impressive warmup late week, with highs well into the 70s (if not 80s) by Friday and going into the weekend. Will also see showers/thunderstorms return to the forecast as the upper flow becomes more active. && .PRELIMINARY POINT TEMPS/POPS... TUL 40 55 31 54 / 30 0 0 0 FSM 46 59 34 54 / 80 10 0 0 MLC 45 59 33 54 / 40 10 0 0 BVO 36 54 28 52 / 20 0 0 0 FYV 41 50 29 50 / 50 20 0 0 BYV 40 49 30 50 / 50 30 0 0 MKO 41 56 33 53 / 70 10 0 0 MIO 39 51 30 51 / 20 10 0 0 F10 43 56 33 54 / 50 10 0 0 HHW 51 62 36 55 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....07
Hazardous weather outlook, Mar 10, 4:52 PM CST, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 PM CST Sat Mar 10 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 PM CST Sat Mar 10 2018 ...SLIGHT RISK OF SEVERE STORMS SOME AREAS LATE AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Late Afternoon and Tonight. TORNADO. RISK...Limited. AREA...Far eastern Oklahoma and west central Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Far eastern Oklahoma and west central Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Far eastern Oklahoma and west central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered strong to severe thunderstorms will continue into the evening hours across portions of far eastern Oklahoma and west central Arkansas. Large hail and damaging winds will be the main threat, although there is a very low tornado threat for any storms that develop along any weak surface boundaries in the area. The severe weather threat should diminish by late evening, with much of the thunderstorm activity east of the area by midnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Very High Fire Weather Potential...High Wind Potential. MONDAY THROUGH WEDNESDAY...No Hazards. THURSDAY AND FRIDAY...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Gusty northwest winds and much drier air are expected to move into the region Sunday behind a strong cold front, with gusts up to 30 mph possible across eastern Oklahoma. The gusty winds and drier air will raise fire weather concerns. In the wake of cool high pressure that will be in place through the middle of next week, strong south winds and warmer temperatures will lead to elevated fire weather conditions to close out the upcoming work week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Mar 10, 5:45 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
545 PM CST SAT MAR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 6 N CHARLESTON 35.38N 94.04W
03/10/2018 E2.00 INCH FRANKLIN AR BROADCAST MEDIA
&&
AEJLocal storm report, Mar 10, 6:29 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
629 PM CST SAT MAR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 4 SW CECIL 35.40N 93.99W
03/10/2018 E1.75 INCH FRANKLIN AR EMERGENCY MNGR
&&
AEJLocal storm report, Mar 10, 6:43 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
643 PM CST SAT MAR 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL BRAGGS 35.66N 95.20W
03/10/2018 E0.75 INCH MUSKOGEE OK PUBLIC
0406 PM HAIL 2 W UNIONTOWN 35.58N 94.48W
03/10/2018 E1.75 INCH SEQUOYAH OK EMERGENCY MNGR
0410 PM HAIL UNIONTOWN 35.58N 94.44W
03/10/2018 E1.25 INCH CRAWFORD AR PUBLIC
0418 PM HAIL CEDARVILLE 35.57N 94.37W
03/10/2018 E0.75 INCH CRAWFORD AR BROADCAST MEDIA
HAIL COVERING THE GROUND
0422 PM HAIL 7 N VAN BUREN 35.54N 94.35W
03/10/2018 E0.75 INCH CRAWFORD AR PUBLIC
0430 PM HAIL RUDY 35.53N 94.27W
03/10/2018 E0.75 INCH CRAWFORD AR BROADCAST MEDIA
HAIL COVERING THE GROUND
0440 PM HAIL ALMA 35.48N 94.22W
03/10/2018 E0.75 INCH CRAWFORD AR BROADCAST MEDIA
HAIL COVERING THE GROUND
0440 PM HAIL ALMA 35.48N 94.22W
03/10/2018 E1.00 INCH CRAWFORD AR BROADCAST MEDIA
0450 PM HAIL 8 W OZARK 35.49N 93.97W
03/10/2018 E0.88 INCH FRANKLIN AR FIRE DEPT/RESCUE
HAIL COVERING THE GROUND
0454 PM HAIL 7 NE LAVACA 35.41N 94.09W
03/10/2018 E1.75 INCH SEBASTIAN AR PUBLIC
0503 PM HAIL 4 S MULBERRY 35.44N 94.05W
03/10/2018 E0.88 INCH FRANKLIN AR FIRE DEPT/RESCUE
NICKEL HAIL FALLING BETWEEN MULBERRY AND TONEY
0506 PM HAIL 6 N CHARLESTON 35.38N 94.04W
03/10/2018 E2.00 INCH FRANKLIN AR BROADCAST MEDIA
0506 PM HAIL 4 SW CECIL 35.40N 93.99W
03/10/2018 E1.75 INCH FRANKLIN AR EMERGENCY MNGR
0507 PM HAIL OZARK 35.49N 93.83W
03/10/2018 E1.00 INCH FRANKLIN AR EMERGENCY MNGR
0517 PM HAIL BRANCH 35.31N 93.95W
03/10/2018 E1.00 INCH FRANKLIN AR FIRE DEPT/RESCUE
0520 PM HAIL UNIONTOWN 35.58N 94.44W
03/10/2018 E1.00 INCH CRAWFORD AR AMATEUR RADIO
DIME TO QUARTER SIZE HAIL
0527 PM HAIL 1 SE UNIONTOWN 35.57N 94.43W
03/10/2018 E1.75 INCH CRAWFORD AR LAW ENFORCEMENT
&&
AEJSpecial weather statement, Mar 10, 6:47 PM CST, 11 minutes before
Special Weather Statement National Weather Service Tulsa OK 647 PM CST SAT MAR 10 2018 ARZ010-OKZ068-069-110115- Washington AR-Adair OK-Cherokee OK- 647 PM CST SAT MAR 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON...CENTRAL ADAIR AND EAST CENTRAL CHEROKEE COUNTIES UNTIL 715 PM CST... At 647 PM CST, strong thunderstorms were located along a line extending from near Tahlequah to 2 miles northwest of Maryetta. Movement was east at 20 mph. Dime to nickel size hail and winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Tahlequah... Stilwell... Eldon... Adair State Park... Baron... Maryetta... Odell... Morrow... A severe thunderstorm watch remains in effect until 1000 PM CST for northwestern Arkansas...and northeastern and east central Oklahoma. LAT...LON 3577 9491 3596 9511 3593 9444 3576 9434 TIME...MOT...LOC 0047Z 280DEG 17KT 3590 9496 3587 9469
Special weather statement, Mar 10, 6:49 PM CST, 9 minutes before
Special Weather Statement National Weather Service Tulsa OK 649 PM CST SAT MAR 10 2018 OKZ061-067-110115- Rogers OK-Wagoner OK- 649 PM CST SAT MAR 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS AND NORTHWESTERN WAGONER COUNTIES UNTIL 715 PM CST... At 649 PM CST, a strong thunderstorm was located near Oneta, moving east at 25 mph. Dime to penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Broken Arrow... Coweta... Inola... Oneta... A severe thunderstorm watch remains in effect until 1000 PM CST for northeastern Oklahoma. LAT...LON 3613 9544 3594 9545 3601 9576 3611 9576 TIME...MOT...LOC 0049Z 276DEG 24KT 3606 9570
Special weather statement, Mar 10, 6:50 PM CST, 8 minutes before
Special Weather Statement National Weather Service Tulsa OK 650 PM CST SAT MAR 10 2018 OKZ067-068-110115- Cherokee OK-Wagoner OK- 650 PM CST SAT MAR 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WAGONER AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 715 PM CST... At 650 PM CST, a strong thunderstorm was located over Wagoner, moving east at 30 mph. Dime to penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Wagoner... Hulbert... Sequoyah State Park... A severe thunderstorm watch remains in effect until 1000 PM CST for northeastern and east central Oklahoma. LAT...LON 3595 9545 3602 9544 3606 9514 3585 9514 TIME...MOT...LOC 0050Z 276DEG 24KT 3598 9540
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:47 PM CST | Special Weather Statement | TSA | Adair, Cherokee | 28 min |
| Mar 10, 6:49 PM CST | Special Weather Statement | TSA | Wagoner | 26 min |
| Mar 10, 6:50 PM CST | Special Weather Statement | TSA | Wagoner | 25 min |
| Mar 10, 7:12 PM CST | Special Weather Statement | TSA | Adair | 33 min |
| Mar 10, 7:25 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 35 min |
| Mar 10, 7:27 PM CST | Special Weather Statement | TSA | Wagoner | 33 min |
| Mar 10, 7:42 PM CST | Special Weather Statement | TSA | Adair | 33 min |
| Mar 10, 7:44 PM CST | Areal Flood Advisory | TSA | Adair | 4 hr |
| Mar 10, 7:57 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 33 min |
| Mar 10, 8:01 PM CST | Special Weather Statement | TSA | Wagoner | 29 min |
| Mar 10, 8:23 PM CST | Special Weather Statement | TSA | Sequoyah | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.